Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 395, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 25, 2007, 2:20 PM CDT for Montgomery County, Webster County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 2:20 PM CDT (19:20 UTC)
- Expired
- Aug 25, 2007, 2:42 PM CDT
- In force
- 22 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:20 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 25, 1:20 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT SAT AUG 25 2007 .SHORT TERM...LATEST SATELLITE IMAGERY SHOWS THE TUTT CIRCULATION ROTATING OVER THE NORTHERN GULF NEARING SOUTHEAST MISSISSIPPI. MEANWHILE AN UPPER TROUGH WAS MOVING THROUGH THE MID TO UPPER MISSISSIPPI VALLEY. THIS WAS ASSOCIATED WITH AN APPROACHING FRONT...WHICH WILL AFFECT THE REGION FOR SUNDAY. AREA RADARS SHOWS SOME CONVECTION ACROSS CENTRAL MISSISSIPPI. VISIBLE IMAGERY SHOWS A GOOD CLOUD LAYER FROM THE ANVIL CANOPY...WHICH HAS SLOWED DOWN OUR HIGH TEMPS. SO DO NOT EXPECT TEMPS TO RISE MUCH ACROSS AREAS SOUTHEAST OF THE DELTA REGION. SO LIMITED HIGHS IN THE MID TO UPPER 80S FOR AREAS EAST OF THE DELTA AND KEPT THE DELTA AROUND THE MIDDLE 90S. KEPT POPS AS FORECASTED./17/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH AREAS OF BROKEN MID LEVEL CLOUDS 5-8K FEET AT TIMES. THERE WILL BE SCATTERED MAINLY AFTERNOON SHRA/TSRA ACTIVITY... GENERALLY AFFECTING GTR... MEI...HBG...AND JAN. SOME LOCALIZED WIND GUSTS COULD REACH 40-50KT WITH THE STRONGEST WWD DRIFTING STORMS. EXPECT SOME OF THE ACTIVITY THAT DEVELOPS COULD PERSIST FOR A FEW HOURS AFTER SUNSET. A SLIGHT CHANCE FOR SHRA WILL EXIST THROUGH THE OVERNIGHT HOURS AS WELL... GENERALLY E OF MS RIVER. SOME PATCHY FOG WILL DEVELOP OVER AREAS MAINLY AFFECTED BY RAINFALL ON THE ORDER OF 2 TO 4 MILES AROUND 09Z. THE PATCHY FOG SHOULD BURN OFF BY 13-14Z. OTHERWISE SOME MORNING SHOWERS MAY DEVELOP ACROSS THE SOUTH HALF. AS THE UPPER DISTURBANCE PUSHES WEST OFF THE LOUISIANA COAST./17/ && PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY) ANALYSIS THIS MORNING SHOWS WELL DEFINED TUTT CIRCULATION 27N/88W ROTATING NWD TOWARD SERN MS. A WEAKENING MID LEVEL RIDGE AXIS FROM THE SRN APPALACHIANS TO THE ARKLATEX GETTING SQUEEZED BY UPPER MS VALLEY SHORTWAVE AND THE TUTT YIELDING A RATHER DIFFLUENT ZONE ACROSS OUR CWFA ROUGHLY STRADDLING THE NATCHEZ TRACE PARKWAY. AT THE SURFACE...HIGH PRESSURE TO OUR EAST WILL KEEP LIGHT SELY FLOW IN PLACE FOR A BIT LONGER. LATE FRIDAY AND OVERNIGHT RAINFALL WAS MOST FREQUENT IN NERN QUARTER OF THE CWFA WITH AREAS OF 1 INCH AMOUNTS...EXCEPT HEAVIER POINTS IN CLAY AND WEBSTER COUNTIES. PWATS OF 2.0+ INCHES NOW COVERS THE SE HALF OF THE CWFA AND THERE WILL BE MID LEVEL LAPSE RATES OF 5.5-6C ALONG WITH MLCAPES OF 2000-2500J/KG OVER THESE AREAS THIS AFTERNOON. TUTT SPINS TOWARD SERN LA/SERN MS BY EARLY TONIGHT SO HAVE RAISED MAV POPS OVER ERN HALF OF THE CWFA FOR TODAY CLOSER TO MET NUMBERS. WILL OPT FOR HIGH TEMPERATURES NEAR FWC VALUES SINCE ENOUGH SUNBREAKS WILL SUPPORT PERSISTENCE AT MOST LOCATIONS. EXPECT HIGHEST READINGS IN MS DELTA REGION WHERE UPPER 90S STILL LIKELY. WE ALREADY HAVE SOME MID CLOUDS EXPANDING WWD THROUGH THE CWFA THIS MORNING AND MORE CLOUD DEBRIS IN THE SERN PORTIONS SHOULD HOLD MAXES TO LOWER AND MIDDLE 90S. MID LEVEL RIDGING PRETTY MUCH COLLAPSES TONIGHT WITH BETTER CHANCES FOR TROPICAL STYLE SHRA PERSISTING. AN APPROACHING COLD FRONT THAT WILL CROSS THE OZARKS AND TN VALLEY BY TONIGHT SHOULD SETTLE INTO NRN MS BEFORE BECOMING DIFFUSE ON SUNDAY. TSRA ACTIVITY FROM THIS AFTERNOON ALONG THIS BOUNDARY SHOULD GET CLOSE ENOUGH FOR OUTFLOW BOUNDARIES TO SINK INTO OUR NRN CWFA AS WELL. WILL MAINTAIN OVERNIGHT POPS MUCH OF THE AREA AND STAYED CLOSE TO MAV TEMPS IN THE 68-74F RANGE ACROSS THE AREA. ON SUNDAY...PLENTY OF MESOSCALE BOUNDARIES AHEAD OF STALLING FRONTAL SYSTEM JUST TO OUR N WHICH WILL FOSTER INTERACTION WITH THE TUTT THAT MOVES NWD INTO SRN MS. COOLER MID LEVEL TEMPS WITH 500MB READINGS OF -7C WILL YIELD SOME VERTICAL TOTALS OF 26-28 TO SUPPORT CONVECTION IN STILL JUICY AIRMASS. WILL KEEP MENTION OF ISOLATED STRONG/SEVERE WORDING IN HWOJAN BOTH TODAY AND SUNDAY. HAVE OPTED FOR METMOS POPS AT MOST LOCATIONS WHICH AVERAGE 30-40 PERCENT. HIGH TEMPS SHOULD BE A COUPLE OF DEGREES COOLER AND GENERALLY IN THE 92-96F RANGE. /40/ A BIT OF A PATTERN CHANGE CAN BE EXPECTED OVER THE ARKLAMISS REGION FOR THE LONG TERM. WE SEE THE REMNANTS OF THE FRONT STALLED OVER PORTIONS OF THE CWFA FOR MONDAY. THIS FEATURE IS EXPECTED TO WAVER NORTH A BIT OVER THE NEXT FEW DAYS AND CONTINUE TO AFFECT THE CWFA THROUGH MUCH OF THE WEEK BEFORE WASHING OUT. THE AREA WILL HAVE PLENTY OF MOISTURE WITH PWATS AROUND 2.0 INCHES OVER AT LEAST THE SOUTHERN HALF OF THE CWFA THROUGH THE WORK WEEK. THIS COMBINED WITH MLCAPES AVERAGING 1200-1500 J/KG EACH DAY SHOULD ALLOW ISOLATED TO SCATTERED AFTERNOON CONVECTION EACH DAY THIS WEEK...ESPECIALLY IN THE SOUTH. PRETTY MUCH REMAINED WITH GUI FOR POPS THROUGH THE WORK WEEK WITH NO MAJOR DISAGREEMENTS. BY THE END OF THE WORK WEEK AND INTO THE WEEKEND WE BEGIN TO SEE A FRONT APPROACHING THE CWFA FROM THE NORTH. MODELS ARE COMING IN SLOWER WITH THIS FRONT...PLACING IT OVER THE PLAINS STATES DURING THE DAY FRIDAY...AND MOVING CLOSER TO THE AREA BY THE END OF THE WEEKEND. THIS WILL ALLOW FOR MOISTURE TO POOL AHEAD OF THE FRONT FOR THE WEEKEND GIVING PWATS BETWEEN 2.0-2.2 INCHES FOR SATURDAY AND SUNDAY. SO FRI THROUGH SUN SHOULD GIVE OUR BEST SHOT AT SOME MUCH NEEDED RAIN IN THE LONG TERM. TEMPERATURES THROUGH THE LONG TERM WILL BE COOLER THAN WHAT WE HAVE BEEN SEEING AS THERE WILL BE MORE IN THE WAY OF MOISTURE AND CLOUD COVER EACH DAY...ESPECIALLY BY NEXT WEEKEND. HOWEVER WE WILL STILL SEE TEMPERATURES ABOVE CLIMATOLOGY AT LEAST THROUGH THE WORK WEEK AS HIGHS WILL GET TO AT LEAST THE MIDDLE 90S MOST DAYS AND LOWS IN THE LOWER 70S. REMAINED RELATIVELY CLOSE TO GUI THROUGH MUCH OF THE LONG TERM FOR LOWS. I DID BUMP UP HIGH TEMPS IN A FEW LOCATIONS FOR MOST OF THE PERIODS...WHICH IS SUPPORTED BY 925MB TEMPS AVERAGING 24-26C AND 850MB TEMPS AROUND 18-20C THROUGH THE WORK WEEK AS WELL AS ENSEMBLE GUI. /14/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH AREAS OF BROKEN MID LEVEL CLOUDS 5-8K FEET AT TIMES...EVEN EARLY IN THE DAY. THERE WILL BE SCATTERED MAINLY AFTERNOON SHRA/TSRA ACTIVITY... GENERALLY AFFECTING GTR... MEI...HBG...AND JAN. SOME LOCALIZED WIND GUSTS COULD REACH 40-50KT WITH THE STRONGEST WWD DRIFTING STORMS. EXPECT SOME OF THE ACTIVITY THAT DEVELOPS COULD PERSIST FOR A FEW HOURS AFTER SUNSET. A SLIGHT CHANCE FOR SHRA WILL EXIST THROUGH THE OVERNIGHT HOURS AS WELL... GENERALLY E OF MS RIVER./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 71 95 71 / 49 37 29 17 MERIDIAN 94 68 94 72 / 60 40 35 23 VICKSBURG 97 73 96 71 / 35 28 24 15 HATTIESBURG 93 71 93 73 / 63 41 36 30 NATCHEZ 95 73 93 71 / 38 28 36 25 GREENVILLE 98 71 98 71 / 19 21 15 5 GREENWOOD 97 71 97 71 / 43 25 18 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 25, 1:55 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT SAT AUG 25 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 155 PM CDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON AND EVENING AND AGAIN DURING THE DAY SUNDAY. THEY WILL BE MOST NUMEROUS EAST OF INTERSTATE 55 DURING THE AFTERNOON AND EVENING EACH DAY. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS UP TO 60 MPH. PERIODS OF TORRENTIAL RAINFALL WILL ALSO OCCUR AND MAY PRODUCE FLOODING NEAR STRONGER STORMS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL WILL ALSO ACCOMPANY THUNDERSTORMS. THE EFFECTS OF DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS OVER THE ARKLAMISS TODAY AND SUNDAY. WIND FLOW ASSOCIATED WITH A GULF LOW TO THE SOUTH AND AN APPROACHING LOW FROM THE WEST WILL PROVIDE ADDED SUPPORT FOR STRONG THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03/17
In the hours before
Special weather statement, Aug 25, 12:29 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1229 PM CDT SAT AUG 25 2007 MSZ055-251815- SIMPSON MS- 1229 PM CDT SAT AUG 25 2007 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH WAS LOCATED OVER MENDENHALL AT 1229 PM CDT. THESE STORMS ARE NEARLY STATIONARY. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MAGEE...MENDENHALL AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY SHOULD THIS STORM BECOME SEVERE. DH
Special weather statement, Aug 25, 12:29 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 1229 PM CDT SAT AUG 25 2007 MSZ055-251815- SIMPSON MS- 1229 PM CDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER SIMPSON COUNTY... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH WAS LOCATED OVER MENDENHALL AT 1229 PM CDT. THESE STORMS ARE NEARLY STATIONARY. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MAGEE...MENDENHALL AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY SHOULD THIS STORM BECOME SEVERE. DH
Local storm report, Aug 25, 12:41 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLASH FLOOD SUMRALL 31.42N 89.55W
08/25/2007 LAMAR MS COUNTY OFFICIAL
LOCALIZED FLASH FLOODING ON HIGHWAY 589 AND AROUND CITY
HALL.
&&
MMSpecial weather statement, Aug 25, 12:42 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1242 PM CDT SAT AUG 25 2007 MSZ074-251825- FORREST MS- 1242 PM CDT SAT AUG 25 2007 ...STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER FORREST COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED NEAR HATTIESBURG AT 1242 PM...AND MOVING TOWARDS THE SOUTH AT ONLY 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED WITH THIS STORM. THERE COULD ALSO BE LOCALIZED FLOODING AND SIGNIFICANT PONDING OF WATER ON ROADWAYS. PEOPLE IN FORREST COUNTY...INCLUDING THE CITIES OF HATTIESBURG AND PETAL...SHOULD MONITOR THIS STORM CLOSELY AND BE PREPARED FOR LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. DH
Local storm report, Aug 25, 1:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL SUMRALL 31.42N 89.55W
08/25/2007 E0.75 INCH LAMAR MS LAW ENFORCEMENT
SUMRALL POLICE REPORTED THAT DIME-SIZED HAIL FELL.
1214 PM FLASH FLOOD SUMRALL 31.42N 89.55W
08/25/2007 LAMAR MS LAW ENFORCEMENT
SUMRALL POLICE REPORTED SOME MINOR FLOODING WITHIN CITY
LIMITS.
&&
HAMRICKLocal storm report, Aug 25, 1:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD COLUMBIA 31.26N 89.83W
08/25/2007 MARION MS CO-OP OBSERVER
MINOR STREET FLOODING REPORTED IN COLUMBIA.
&&
TARVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 31 min |
| Aug 24, 7:41 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 34 min |
| Aug 25, 10:12 AM CDT | Flash Flood Warning | JAN | Neshoba | 2 hr |
| Aug 25, 12:24 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 30 min |
| Aug 25, 12:33 PM CDT | Flash Flood Warning | JAN | Lamar | 117 min |
| Aug 25, 1:40 PM CDT | Flash Flood Warning | JAN | Marion | 2 hr |
| Aug 25, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.